MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; FOGARTY EMBOLECTOMY CATHETER

EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; FOGARTY EMBOLECTOMY CATHETER
Model Number 120602FP
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is expected to be returned for analysis but has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Without the return of the product, it is not possible to determine if damages or defects exist on the product, nor can any manufacturing nonconformance, failure mode, root cause, or potential contributing factors be identified.A device history record review was initiated to document whether the device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that during a procedure, the balloon of a 120602fp fogarty catheter had a malfunction.The surgeon was performing an endoscopic cyst fenestration through a scope in the brain.The catheter advanced without a problem and the balloon was inflated but would not deflate for removal.Surgeon was finally able to get balloon deflated however it stuck to some of the tissue and had difficulty removing the catheter as well.The surgeon was able to maneuver the balloon away from the tissue to free it eventually and did not require any other procedures or imaging.There was no harm to the patient.The device is available for return once internal investigations have been completed.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted per the product evaluation findings.Sections g6, h2 and h6 - type of investigation findings have been updated.Our product evaluation lab received one 120602f fogarty catheter.As received, the balloon appeared deteriorated.The balloon was inflated with 0.2ml air and deflated in less than 1 second by removing the syringe from the hub.Maximum deflation time from full capacity was 1 second.Although the balloon inflated concentric, crazing was visible on the balloon latex.The balloon burst after 5 minutes of the inflation test and leakage was observed through a pin hole.No visible damage was observed on catheter body.Although the deflation problem issue was not observed during evaluation, the customer reported a deflation issue with difficulty freeing the catheter from the brain tissue.Although there was no patient injury in the reported event, there has potential risk for patient injury due to the deflation difficulty and modulation issues with use in the brain.The device history record review was completed and documented that the device met all specifications upon distribution.The customer report that the balloon would not deflate was unable to be confirmed.An engineering evaluation has been initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.The storage conditions for these catheters are specified in the ifu.A capa was generated to address balloon latex deterioration failure with embolectomy models and is currently in its implementation phase.The capa investigation concluded that the root cause is exposure of latex to ozone, which can happen when the pouch packaged device is stored in rooms with high energy ionizing radiation sources that could generate ozone e.G.Fluoroscopy machines, x ray machines, uv lights, hvac sanitation equipment, etc.As a result, fca 90905 was voluntarily initiated instructing customers to return any product which has been stored in the same room as high energy ionizing radiation sources which emit ozone.Corrections to the h6 codes investigation findings and investigation conclusions were made.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
FOGARTY EMBOLECTOMY CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key17232262
Report Number2015691-2023-14270
Device Sequence Number6969473
Product Code DXE
UDI-Device Identifier00690103205206
UDI-Public(01)00690103205206(17)240608(11)220310(10)64239057
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2024
Device Model Number120602FP
Device Catalogue Number120602FP
Device Lot Number64239057
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/04/2023
Not provided
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/22/2023
09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
90905
Patient Sequence Number1
Patient SexUnknown